Asitrol Tablet

Asitrol Tablet is manufactured by Asiatic Laboratories Ltd. Asitrol Tablet contains 10 mg Cetirizine Dihydrochloride. It is Sedating Anti-histamine class drug.

Cetirizine is a potent and highly selective antagonist of the peripheral histamine H1-receptor on effector cells in the GI tract, blood vessels and respiratory tract.

Uses

Cetirizine is used for the treatment of seasonal allergic rhinitis and conjunctivitis, perennial allergic rhinitis, pruritus and urticaria. It is also used in allergen induced asthma.

Brand Name: Asitrol
Generic: Cetirizine Dihydrochloride
Weight: 10 mg
Type: Tablet
Therapeutic Class: Sedating Anti-histamine
Manufacturer: Asiatic Laboratories Ltd
Price: 2.80
Last Updated: November 22, 2020 at 6:15 pm

Dosage

Asitrol contains Cetirizine Dihydrochloride 10 mg. Asitrol Dosage:

Tablet:

  • Adults and children over 6 years: 1 tablet (10 mg) once daily or ½ tablet twice daily.
  • Children 2-6 years: ½ tablet once daily.

Syrup:

  • Adults and children over 6 years: 2 teaspoonful (10 mg) once daily or 1 teaspoon (5 mg) twice daily.
  • Children 2-6 years: 1 teaspoonful once daily or ½ teaspoon twice daily.

 

Side Effects

Cetirizine dihydrochloride is well tolerated. Lower incidence of sedation, headache, dry mouth, and gastrointestinal disturbances may occur. It does not produce anticholinergic effects.

Precaution

Caution should be exercised when driving a car or operating a heavy machinery. Concurrent use of cetirizine with alcohol or other CNS depressants should be avoided because additional reduction in alertness and CNS performance may occur.

Asitrol

Interaction

No clinically significant drug interactions have been found with theophylline, azithromycin, pseudoephedrine, ketoconazole or erythromycin and with some other drugs.

Pregnancy Lactation use

Pregnancy category B. There are no adequate and well controlled studies in pregnant women. Cetirizine should be used during pregnancy only if clearly needed. Cetirizine has been reported to be excreted in human breast milk. As large amount of drugs are excreted in human milk, use of Cetirizine in nursing mother is not recommended.

Contraindication

Asitrol is contraindicated in those patients with a known hypersensitivity to it or any of its ingredients or hydroxyzine.

Special Warning

 

Acute Overdose

Symptoms: Confusion, dizziness, fatigue, headache, malaise, restlessness, sedation, somnolence, diarrhoea, mydriasis, pruritus, stupor, tachycardia, tremor, and urinary retention. 

Management: Symptomatic and supportive treatment. Gastric lavage may be done shortly following ingestion.

Interaction with other Medicine

 

Storage Condition

Store between 20-25°C. Syrup: Store between 2-8°C.

FAQ

What does Asitrol used for?

Asitrol is used to temporarily relieve the symptoms of hay fever (allergy to pollen, dust, or other substances in the air) and allergy to other substances (such as dust mites, animal dander, cockroaches, and molds). These symptoms include sneezing; runny nose; itchy, red, watery eyes; and itchy nose or throat.

Does Asitrol make you sleepy?

Asitrol is classed as a non-drowsy antihistamine, but some people still find it makes them feel quite sleepy. Common side effects include headaches, dry mouth, feeling sick, dizziness, stomach pain and diarrhoea. It's best not to drink alcohol while you're taking cetirizine as it can make you feel sleepy.

When should I take Asitrol?

Asitrol can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Asitrol can be taken with or without food.

Can Asitrol be used as a sleeping pill?

Second-generation antihistamines are less likely to cause drowsiness. People use them to treat long-term allergy symptoms, and they are not effective as sleeping aids.

Can I take 2 Asitrol a day?

The usual dosage for adults younger than 65 years and children who are 6 years and older is one 10-milligram (mg) dose per day. You shouldn't take more than 10 mg in 24 hours. Your doctor may recommend a 5-mg dose once or twice per day if your allergies are mild.

Is Asitrol good for cough?

This study shows that Asitrol treatment reduces cough intensity (P < 0.05) and frequency (P < 0.01). In conclusion, Asitrol does clinically improve cough due to pollen allergy.

Is Asitrol good for blocked nose?

Asitrol and pseudoephedrine is a combination medicine used to treat cold or allergy symptoms such as nasal and sinus congestion, sneezing, itching, watery eyes, or runny nose. Asitrol and pseudoephedrine may also be used for purposes not listed in this medication guide.

Is Asitrol an antibiotic?

Asitrol is an antihistamine used to relieve allergy symptoms such as watery eyes, runny nose, itching eyes/nose, sneezing, hives, and itching. It works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction.

Is it safe to take Asitrol everyday?

Can be taken once a day. May be given daily on a regular basis when allergens are most prevalent (such as during spring or summer). Asitrol has been demonstrated to be safe in children older than 6 months. No dosage adjustment is required in liver disease.

Can Asitrol be taken long term?

Asitrol administered daily for prolonged periods (i.e. 3 years) may decrease the development of new sensitizations in monosensitised children, showing a potential effect of tertiary prevention of allergy.

What happens when I stop taking Asitrol?

Some people experience symptoms with Asitrol if they take it for a while and then stop suddenly. The main withdrawal symptom is called pruritus itching and burning sensations of the skin ranging from moderate to severe. Other antihistamine withdrawal symptoms include interruptions in sleep patterns.

Can Asitrol help anxiety?

Antihistamines are usually prescribed to treat allergic reactions. However, some are also used to treat anxiety on a short-term basis. Antihistamines work by having a calming effect on the brain, helping you to feel less anxious.

What are side effects of Asitrol?

Drowsiness, tiredness, and dry mouth may occur. Stomach pain may also occur, especially in children. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

Tell your doctor right away if you have any serious side effects, including: difficulty urinating, weakness.

A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.